MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the tenaculum forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint of "broken cables".The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was not installed in the clevis.Root cause is attributed to a component failure.A review of the instrument log for the tenaculum forceps (part# 420207-10| lot/serial# (b)(4) associated with this event has been performed.Per this review of the logs, the tenaculum forceps was last used on 12-jan-2022 via system serial# (b)(4).There were 6 uses remaining after this last usage.A review of the procedure log showed that this myomectomy surgical procedure was performed on 12-jan-2022 with system rsh0163.No image or video clip for the reported event was submitted to isi for review.Based on the information provided at this time, this complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm occurred, if this malfunction were to recur it could likely cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps was found to have broken cables.A backup instrument of the same kind was used to continue the procedure.There was no report of fragments falling inside the patient.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain additional information.However, the reporter was not able to provide further details.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14403782
Report Number2955842-2022-11638
Device Sequence Number14840913
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10210517
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10210517 0254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date05/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale